Alert archive / Alabama / Special Weather Statements in 2016
Special Weather Statement, NWS Tallahassee, FL
NWS Tallahassee, FL issued this special weather statement at Aug 13, 2016, 3:12 PM CDT for Dale County, Alabama. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 13, 2016, 3:12 PM CDT (20:12 UTC)
- Expired
- Aug 13, 2016, 4:00 PM CDT
- In force
- 48 min
- Issued by
- NWS Tallahassee, FL
County Dale County, AL
The radar
The Ft Rucker radar (KEOX), 13 km from the middle of the area, began a volume at 20:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 8.2 hours before the alert went out and 169 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 856 J/kg
- Mixed-layer CIN
- -49 J/kg
- Mixed-layer LCL
- 908 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 35 m²/s²
- 0-3 km storm-relative helicity
- 64 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
467
WWUS82 KTAE 132012
SPSTAE
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
312 PM CDT SAT AUG 13 2016
ALZ066-067-132100-
DALE AL-HENRY AL-
312 PM CDT SAT AUG 13 2016
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN HENRY AND EASTERN DALE
COUNTIES UNTIL 400 PM CDT...
AT 311 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 11 MILES EAST OF OZARK...MOVING NORTH AT 20 MPH.
WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
ABBEVILLE...HEADLAND...OZARK...MIDLAND CITY...NEWTON...PINCKARD...
GRIMES...NEWVILLE...NAPIER FIELD...CAPPS...DILL...SKIPPERVILLE...
MURPHY STATION...PHILLIPS CROSSROADS...MABSON...WATERFORD...ARGUTA...
BEAMON...HEADLAND MUNICIPAL A/P AND DYKES CROSSROADS.
LAT...LON 3171 8531 3136 8522 3128 8560 3162 8569
3162 8542 3171 8542
TIME...MOT...LOC 2011Z 168DEG 16KT 3149 8546
$$
JLFWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this special weather statement went out at Aug 13, 2:38 PM CDT, 34 minutes earlier.
Area forecast discussion, Aug 13, 2:38 PM CDT, 34 minutes before
Area Forecast Discussion
National Weather Service Tallahassee FL
338 PM EDT SAT AUG 13 2016
.NEAR TERM [Through Tonight]...
The CWA remains on the western side of both a surface ridge and
upper level ridge with south to southeast flow across the area.
Scattered storms are moving northward across the area this afternoon
and will continue to favor the western half of the CWA. Some
convection will continue into this evening but will quickly diminish
with the loss of daytime heating. Drier air is forecast to move into
the CWA tonight (but not stick around) with PW values dropping below
1.5 inches overnight. Between this and loss of daytime heating, have
low PoPs for tonight, even over the marine area.
Lows tonight will drop into the 70s. At TLH, lows tonight will be
slightly above normal.
.SHORT TERM [Sunday Through Monday Night]...
The tri-state region will remain under the influence of deep layer
ridging from the Bermuda High to the east through the short term.
This will keep moisture associated with the low pressure system
currently over Louisiana at bay, allowing for a typical summertime
pattern to continue across the region. As mentioned in the previous
discussion, PWATS will fall below and mostly remain below the 2 inch
mark for the first time in a while through the period, with the
potential exceptions coming Sunday night and Monday night as several
weak shortwave troughs rotating around the periphery of the high as
forecast to move across the region. Nonetheless, POPS will remain in
the 20 to 40% range through the period with activity being scattered
in nature. Afternoon highs will run around average for mid August.
.LONG TERM [Tuesday Through Saturday]...
Deep layer ridging will remain in place through the long term across
the region, keeping tropical moisture well to the west of the area
through the week. As a result, POPs will remain in the 20 to 40%
range through the period. There is general agreement between the
global models in the ridge breaking down toward the end of the long
term period, which would spell an increase in POPs across the area
once again if this comes to fruition. As for this week outside of
shower and storm chances, expect near average temperatures to
continue through the period, with afternoon highs in the lower to
mid 90s and lows generally in the mid 70s.
&&
.AVIATION [Through 18Z Sunday]...
Convection has developed around the southern TAF sites initially and
will spread northward through the afternoon. Most of this is handled
through VCTS for now except at DHN where chances are a little
higher. Convection will diminish after 00z. Fog/low cigs will be
possible at TAF sites where TSRA occurs today.
&&
.MARINE...
South to southeast winds between 10 and 15 knots will prevail
through early this week, yielding seas of 2 to 3 feet. Isolated
showers and thunderstorms will be possible, mainly during the
overnight hours.
&&
.FIRE WEATHER...
Red flag conditions are not expected for the next several days with
RH values above critical levels.
&&
.HYDROLOGY...
The Steinhatchee River remains the only river in flood stage
(minor flood stage) and is forecast to continue to recede slowly
in the coming days. The Sopchoppy and Shoal Rivers continue to
steadily recede this afternoon, with both rivers likely falling
below action stage in the next 24 to 36 hours if recession rates
remain consistent. The risk for flooding will remain local over
the next few days and will be contingent on areas of
thunderstorms training over the same area, as rain rates will be
slightly lower due to drier air at mid and upper levels.
&&
.PRELIMINARY POINT TEMPS/POPS...
Tallahassee 76 93 75 92 76 / 10 20 20 20 20
Panama City 78 88 77 88 78 / 10 20 20 20 10
Dothan 74 91 73 91 74 / 20 30 10 20 10
Albany 74 94 74 93 74 / 10 10 10 20 20
Valdosta 74 93 74 93 74 / 30 30 20 30 20
Cross City 74 92 74 92 75 / 30 50 20 30 20
Apalachicola 78 88 77 87 78 / 10 10 20 10 10
&&
.TAE WATCHES/WARNINGS/ADVISORIES...
FL...High Rip Current Risk until 1 AM EDT /midnight CDT/ Sunday for
Coastal Bay-Coastal Gulf-South Walton.
GA...None.
AL...None.
GM...None.
&&
NEAR TERM...Fieux
SHORT TERM...Pullin
LONG TERM...Pullin
AVIATION...Fieux
MARINE...Pullin
FIRE WEATHER...DVD
HYDROLOGY...PullinIn the hours before
Special weather statement, Aug 13, 1:34 PM CDT, 1 hour 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
134 PM CDT SAT AUG 13 2016
FLZ010-011-131915-
JACKSON FL-WASHINGTON FL-
134 PM CDT SAT AUG 13 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN WASHINGTON AND
WESTERN JACKSON COUNTIES UNTIL 215 PM CDT...
AT 133 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 9 MILES SOUTHEAST OF CHIPLEY...MOVING NORTH AT 30
MPH.
WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
CHIPLEY...GRACEVILLE...BRADFORD...COTTONDALE...ALFORD...WAUSAU...
CAMPBELLTON...CHIPLEY MUNICIPAL AIRPORT...SUNNY HILLS...BROWNTOWN...
RICHTER CROSSROADS...COTTONDALE AIRPORT...ROUND LAKE...BAHOMA...
KYNESVILLE...ELLAVILLE...SILLS...JACOBS...RIDGETOP AND JACOB CITY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3085 8560 3089 8558 3094 8553 3097 8553
3100 8550 3100 8526 3056 8529 3057 8549
3052 8549 3052 8559
TIME...MOT...LOC 1833Z 181DEG 26KT 3066 8546
JLFSpecial weather statement, Aug 13, 2:36 PM CDT, 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
236 PM CDT SAT AUG 13 2016
ALZ066-067-069-132015-
DALE AL-HOUSTON AL-HENRY AL-
236 PM CDT SAT AUG 13 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN HOUSTON...SOUTHWESTERN
HENRY AND SOUTHEASTERN DALE COUNTIES UNTIL 315 PM CDT...
AT 235 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER DOTHAN...MOVING NORTH AT 20 MPH.
WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
HEADLAND...DOTHAN...OZARK...TAYLOR...MIDLAND CITY...KINSEY...
ASHFORD...COWARTS...NEWTON...WEBB...PINCKARD...REHOBETH...GRIMES...
AVON...NEWVILLE...NAPIER FIELD...MEMPHIS...GREEN ACRES...
PLEASANT PLAINS AND CAPPS.
LAT...LON 3121 8516 3113 8536 3109 8548 3120 8549
3120 8557 3145 8565 3153 8526
TIME...MOT...LOC 1935Z 168DEG 16KT 3122 8540
JLFSpecial weather statement, Aug 13, 3:12 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
312 PM CDT SAT AUG 13 2016
ALZ066-067-132100-
DALE AL-HENRY AL-
312 PM CDT SAT AUG 13 2016
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN HENRY AND EASTERN DALE
COUNTIES UNTIL 400 PM CDT...
AT 311 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 11 MILES EAST OF OZARK...MOVING NORTH AT 20 MPH.
WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
ABBEVILLE...HEADLAND...OZARK...MIDLAND CITY...NEWTON...PINCKARD...
GRIMES...NEWVILLE...NAPIER FIELD...CAPPS...DILL...SKIPPERVILLE...
MURPHY STATION...PHILLIPS CROSSROADS...MABSON...WATERFORD...ARGUTA...
BEAMON...HEADLAND MUNICIPAL A/P AND DYKES CROSSROADS.
LAT...LON 3171 8531 3136 8522 3128 8560 3162 8569
3162 8542 3171 8542
TIME...MOT...LOC 2011Z 168DEG 16KT 3149 8546
JLFThe office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 13, 2:32 AM CDT | Rip Current Statement | TAE | Bay, Gulf, Walton | 21 hr |
| Aug 13, 1:34 PM CDT | Special Weather Statement | TAE | Jackson | 41 min |
| Aug 13, 3:25 PM CDT | Special Marine Warning | TAE | 50 min | |
| Aug 13, 5:36 PM CDT | Special Weather Statement | TAE | Colquitt | 24 min |
| Aug 13, 5:55 PM CDT | Special Weather Statement | TAE | Worth | 35 min |
| Aug 13, 6:05 PM CDT | Severe Thunderstorm Warning | TAE | Worth | 40 min |
| Aug 13, 6:22 PM CDT | Special Weather Statement | TAE | Tift | 23 min |
| Aug 13, 6:27 PM CDT | Severe Thunderstorm Warning | TAE | Ben Hill, Irwin, Tift, Turner, Worth | 38 min |
| Aug 13, 2:36 PM CDT | Special Weather Statement | TAE | Dale, Houston | 39 min |
| Aug 13, 4:02 PM CDT | Special Weather Statement | TAE | Coffee | 28 min |
Nearby
Special Weather Statements in Alabama, 2016Every special weather statement in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.